It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





My favorite topic...

My favorite topic...

[ Back to Messages ]

Message

Posted by AJ on October 29, 2000 at 07:08:16:

In Reply to: Thank you for your advice posted by Candace on October 28, 2000 at 21:12:03:

hi Candace,

You've hit on one of my fav. drug-related topics here. Yes, withdrawls from the SSRI drugs is VERY real. However, people vary considerably in the amount of withdrawl they experience. Some can get off of a drug relatively quickly with very little trouble while others must take months of slow weaning that can be filled with awful withdrawl effects. Most common withdrawl effects with the SSRIs seem to be dizziness, nausea, headaches, fatigue, emotional liability (crying hysterically one minute then laughing hysterically the next), insomnia etc.

The safest way to come off an SSRI is to do it very slowly e.g. cut down a quarter of a dosage every two weeks or so. This should HOPEFULLY lessen withdrawl to a more manageable level...for some people going slowly completely eliminates withdrawl!

Theoretically, coming off of prozac should give you the least amount of withdrawl of all the SSRIs because of its extremely long half-life (Because a single dosage stays in your body for so long, it essentially weans itself from your body). HOWEVER, i have read reports of people coming off of prozac who have experienced typical SSRI withdrawl--lasting anywhere from 2 weeks to 2 months. Good luck!

Best,
AJ

Hi all, I would like to than you for sharing your thoughts and opinions with me. True, I realize that the position I'm in is questionable... but I am completely willing to go back on prozac if it is evident that I need to. At this point I know that I'm having some difficulties but they are not constant, strong, or appealling... so I'm holding on. The reason I'm going off I didn't really explain, yes, I believe that God has given us drugs (good, legal ones:)) to help us, to heal us and aid us, but I also think that this depression is not a life long state, God has healed me, I believe that He used prozac in that process, and the He's still working--but I just feel convicted that now is the time when I move on from prozac. I try to stay humble though and don't insist that I don't go back on or that I am completely correct. I'm just acting in faith. And God is teaching me beautiful things through it. I am developing tools to help myself through the temptations and hardships and thus far they have proved to be very effective. I am still wondering, getting different information at different sites, about withdrawals and if they exist or whatever. I've heard that they are and that they aren't... don't know which is true. Input? Thanks all--Candace




Follow Ups




All times are GMT -7. The time now is 10:49 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!